Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

182 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes burning sensations on the chest and stomach area despite being on Prednisone?

Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 3701 Questions

default
Posted on Wed, 5 Sep 2018 in Skin Hair and Nails
Question: My name is XXXXXXX I have been to the ER twice in the last month or so for symptoms similar to when I had shingles a year ago. (I am 60 years old). My chest and stomach area get the burning, restless skin, sensitive skin feeling at night time when I lay down. I was prescribed the Valtrex dosage the first time as well as tramadol since it seems to work if I take one each night. The Valtrex did nothing. Now I am on a 5 day dosage of 20mg prednisone and I do not think it is working either. The tramadol does work but I need a better solution. This is a very weird symptom I have but it reminds me a lot of the shingles symtom but no rash and it is my whole front abdomen and not just 1/2 way around like before. Thanks XXXXXXX
doctor
Answered by Dr. Asmeet Kaur Sawhney 3 hours later
Brief Answer:
Postherpetic neuralgia, Gabapentin & Amitriptyline

Detailed Answer:
Hi,

I have gone through your complaints and these symptoms could be due to post herpetic neuralgia associated with shingles.
If I was your treating doctor I would recommend you to take a tablet.

Gabapentin twice daily along with tablet Amitriptyline 5 mg at bedtime.

These are prescription drugs and you need to see the doctor in person to get them.

This should help in improving the burning and sensitivity.

Hope I have answered your query. Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney 13 hours later
How long would I need to be on this medication? Would I eventually be cured or is this more like a chronic problem do you think? Thanks XXXXXXX
doctor
Answered by Dr. Asmeet Kaur Sawhney 35 minutes later
Brief Answer:
Chronic condition but can be cured, medicines for 4-6 months

Detailed Answer:

Hi,

It is a chronic condition but can be cured.
You need to take medicines for atleast 4-6 months.

Hope I have answered your query.

Take care

Dr. Asmeet Kaur Sawhney, Dermatologist
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on